Can antidepressants, antipsychotic, betablockers & more medications after years on and off using cause hairloss? different structure, color and even thinning like miniaturization thin? I found sometimes a very long thin hair in the back and side of my head with less pigment in my hairline i can found them to.
I also now have Telogen Effluvium for the second time. 6 months ago i had a big telogen effluvium shed overall on my head. The cause was dramatic stress and heavy dieting. Now i still have TE, 3 months ago i had a overdose of medication. The overdose really damaged my health now, how long do you think TE will continue?
I’m losing thick hair overall and also in the front, occasionally a thin hair. If i had have hairloss from medication that i have using for 7 years can it lead to permanent hairloss? Can TE make the hairline worse?
Thank you for helping, i really appreciate it
Let’s keep it simple. Telogen effluvium (TE) is not permanent hair loss. It is temporary and the hairs should grow back within a year. Stress (extreme stress – as you write about) can also cause some diffuse hair loss but most people generally recover and grow back their hair with in a year. Genetic hair loss for men is known as androgenic alopecia (AGA) or male pattern baldness (MPB). There is a “pattern” to the thinning / balding… like a receding hairline. A receding hairline does not usually happen with stress or TE.
I don’t know what medications you’re specifically taking, but it wouldn’t be unusual for some people to see hair loss from some antidepressants. I couldn’t say one way or the other if it was your medication that caused your hair loss, though. The reason for your hair loss could be from other medical or genetic causes.
Bottom line — if you are worried about hair loss, see a specialist or discuss it with your primary care doctor. There’s only so much I can offer online without an examination or proper medical history.